Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Raleigh, NC

January 25, 20104 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jan 25, 2010, 2:11 AM EST for 4 counties in North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2010, 2:11 AM EST (07:11 UTC)
Expired
Jan 25, 2010, 3:00 AM EST
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 122 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 2:40 AM ESTTSTM WND DMGSouthern Pines, NCTREE DOWN IN SOUTHERN PINES ON INDIANA AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 11:33 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS52 KRAH 250711
SVRRAH
NCC093-125-153-165-250800-
/O.NEW.KRAH.SV.W.0002.100125T0711Z-100125T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
211 AM EST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 300 AM EST

* AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EAST ROCKINGHAM...OR OVER ROCKINGHAM...
  MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOXFIRE...PINEBLUFF...
  PINEHURST...SOUTHERN PINES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3480 7967 3480 7987 3500 7984 3517 7966
      3515 7964 3516 7961 3518 7964 3520 7962
      3520 7914 3492 7916 3483 7927 3483 7934
      3478 7932 3464 7947
TIME...MOT...LOC 0711Z 216DEG 62KT 3504 7967

$$

32
2 follow-up statements
401 
WWUS52 KRAH 250737
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 AM EST MON JAN 25 2010

NCC125-153-165-250800-
/O.CON.KRAH.SV.W.0002.000000T0000Z-100125T0800Z/
SCOTLAND NC-HOKE NC-MOORE NC-RICHMOND NC-
237 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR RICHMOND...SOUTHERN MOORE...HOKE AND SCOTLAND COUNTIES...

AT 232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS... MOVING NORTHEAST AT 50 
MPH. THIS LINE WAS MOVING THROUGH EASTERN RICHMOND AND SOUTHERN 
MOORE COUNTIES AND WILL MOVE INTO HOKE AND SCOTLAND COUNTIES BEFORE 
245 AM. 

CITIES AFFECTED INCLUDE ROCKINGHAM... HOFFMAN... SOUTHERN PINES... 
VASS... ABERDEEN... ASHLEY HEIGHTS... CAMP MACKALL. 

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH...

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3480 7967 3480 7987 3500 7984 3517 7966
      3515 7964 3516 7961 3518 7964 3520 7962
      3520 7914 3492 7916 3483 7927 3483 7934
      3478 7932 3464 7947
TIME...MOT...LOC 0732Z 216DEG 62KT 3505 7951

$$

32
893 
WWUS52 KRAH 250759
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
259 AM EST MON JAN 25 2010

NCC125-153-165-250809-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-100125T0800Z/
SCOTLAND NC-MOORE NC-RICHMOND NC-
259 AM EST MON JAN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND...SOUTHERN MOORE AND
SCOTLAND COUNTIES EXPIRES AT 300 AM EST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS PLEASE 
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3480 7967 3480 7987 3500 7984 3517 7966
      3515 7964 3516 7961 3518 7964 3520 7962
      3520 7914 3492 7916 3483 7927 3483 7934
      3478 7932 3464 7947
TIME...MOT...LOC 0759Z 216DEG 62KT 3531 7914

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 1:58 AM EST, 13 minutes earlier.

Area forecast discussion, Jan 25, 1:58 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
158 AM EST MON JAN 25 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE AREA OVERNIGHT... AND CROSS
THE REGION EARLY MONDAY MORNING. HIGH PRESSURE WILL THEN BUILD INTO
THE AREA THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 9 AM MONDAY MORNING/...
AS OF 955 PM ...

THE FLASH FLOOD WATCH WILL BE EXTENDED TO COVER ALL OF OUR REGION
THROUGH 14Z. A WIND ADVISORY WILL BE ISSUED FOR ALL COUNTIES THROUGH
14Z. THERE IS A CHANCE OF A TORNADO WATCH FOR A GOOD PORTION OF OUR
REGION OVERNIGHT.

THE MID EVENING SURFACE ANALYSIS INDICATED A MESOLOW OVER UPSTATE SC
WITH THE STRONGEST PRESSURE FALLS OVER WEST-CENTRAL NORTH CAROLINA
INTO SOUTHERN VA. THE WARM FRONT/OLD WEDGE BOUNDARY HAD PUSHED
NORTHWARD THROUGH ALL OF CENTRAL NC... EVEN FORSYTH COUNTY AS OF 700
PM... WHERE THE WINDS HAD SHIFTED TO THE SE WITH GUSTS TO 26KT...
AND A 3 HOUR TEMPERATURE RISE OF 20 DEGREES (40 TO 60 DEGREES)
OCCURRED. NON-CONVECTIVE WINDS CONTINUE TO INCREASE OUT OF THE SSE
AT 15-20KT WITH GUSTS OCCASIONALLY TO 35KT THROUGHOUT OUR REGION. A
WIND ADVISORY WILL BE ISSUED DUE TO THE EXPECTED WINDS TO CONTINUE
THROUGH THE NIGHT... ENHANCED BY THE 55-60KT H85 JET FROM FL ACROSS
NC/VA. SUSTAINED WINDS OF 20-25 MPH WITH GUSTS TO JUST OVER 40 MPH
WILL CONTINUE AHEAD OF THE LINE OF CONVECTION. IN ADDITION...
ENHANCED WIND GUSTS IN THE HEAVY RAIN LATER WILL LIKELY MIX DOWN.
COMMON WIND GUSTS OF 45 MPH ARE LIKELY. WHEN THIS OCCURS WITH
SATURATED SOILS... SOME TREES MAY BE BLOWN OVER. THE MAIN WIND
THREAT WILL DECREASE LATER TONIGHT... BUT FOR CONTINUITY
PURPOSES... WE WILL RUN THE FLASH FLOOD WATCH AND WIND ADVISORY BOTH
THROUGH 14Z/MONDAY.

RADAR AND SATELLITE INDICATE THERE ARE TWO DISTINCT LINES OF
CONVECTION MOVING SLOWLY EAST TOWARD THE WESTERN PIEDMONT AS OF MID
EVENING... WITH INDIVIDUAL CELLS TRAINING NNE ALONG THE LINES. THE
INITIAL LINE SHOULD BE NEAR THE YADKIN RIVER BY 1000 TO 1100 PM...
AND MOVE INTO THE PIEDMONT TRIAD REGION AND SW PIEDMONT THROUGH 100
AM. NUMEROUS FLASH FLOOD WARNINGS ARE CURRENTLY IN EFFECT UPSTREAM
WITH THIS LINE. THIS INITIAL LINE WAS PRODUCING RAINFALL RATES OF
OVER 1.5 INCHES PER HOUR. AS IT PUSHES INTO OUR REGION... THE THREAT
OF FLASH FLOODING WILL INCREASE AS FLASH FLOOD GUIDANCE SUGGESTS 2
INCHES IN 3 HOURS WILL BE CRITICAL. THE INITIAL LINE MAY SIMPLY
PRIME THE AREA FOR THE SECOND LINE OF CONVECTION RIDING ON IT'S
HEELS.

THE FLASH FLOOD WATCH WILL BE EXTENDED EAST TO COVER ALL OF CENTRAL
NC. EVEN THOUGH THE FLASH FLOOD GUIDANCE VALUES ARE HIGHER OVER THE
SANDHILLS AND COASTAL PLAIN THAN OVER THE PIEDMONT... VERY HEAVY
RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR MAY PRODUCE SOME FLASH
FLOODING OVER SOME OF THOSE COUNTIES AS WELL AS THE LINE OF
CONVECTION PASSES LATER TONIGHT.

IT IS THE SECOND LINE THAT HAS BEEN STRENGTHENING WITH INCREASING
LIGHTNING IN THE PAST COUPLE OF HOURS... FROM THE MESOLOW OVER
UPSTATE SC... STRETCHING SOUTH THROUGH CENTRAL GA... THAT WILL POSE
AN INCREASING RISK OF SEVERE WEATHER OVERNIGHT. AS THE AGEOSTROPHIC
FLOW BACKS AHEAD OF THIS LINE INTO CENTRAL NC LATER TONIGHT...
DISCRETE CELLS SHOULD BECOME MORE LIKELY... IF THE INSTABILITY
INCREASES (DEW POINTS REACH 60-65 IN OUR SE ZONES).

THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS BUT AN ISOLATED
TORNADO MAY BE POSSIBLE. A TORNADO WATCH MAY BE ISSUED LATER FOR
PORTIONS OF CENTRAL AND EASTERN NC IF INSTABILITY INCREASES FROM THE
SE IN THE NEXT FEW HOURS.

&&

.SHORT TERM /9 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM SUNDAY...

MONDAY... CLEARING BREEZY AND WARM.

FOR MONDAY NIGHT: THE PRIMARY PRECIP SHIELD WILL BE HEADING WELL OFF
THE COAST BY MONDAY EVENING. THE MID LEVEL TROUGH AXIS IS STILL TO
OUR WEST AT THIS TIME HOWEVER... WITH TROUGHING AT THE SURFACE OVER
THE WESTERN PIEDMONT RESULTING IN SUBDUED LOW LEVEL COLD AIR
ADVECTION. TEMPS FROM THE SURFACE THROUGH 850 MB WILL BE FALLING AT
ROUGHLY THE SAME RATE CAUSING LOW LEVEL LAPSE RATES TO REMAIN
ELEVATED... AND WITH SUBSIDENCE INCREASING GRADUALLY OVERNIGHT... WE
SHOULD MAINTAIN A HEALTHY MIXED LAYER WITH WEST-SOUTHWEST WINDS
OCCASIONALLY GUSTING OVER 25 KTS AT LEAST THROUGH THE MIDNIGHT HOUR.
EXPECT AN OVERALL DECREASE IN CLOUD COVER BUT FORECAST SOUNDINGS
INDICATE ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION
ALOFT TO HOLD ONTO A FEW FLAT CUMULUS IN THE EVENING AND EARLY
OVERNIGHT. WOULD NOT BE AT ALL SURPRISED TO SEE A PATCHY SHALLOW
SHOWER/SPRINKLE OR TWO IN THE EVENING ACROSS THE NORTHERN CWA IF LOW
LEVEL CONVERGENCE ENDS UP BEING MORE PRONOUNCED THAN THE MODELS
CURRENTLY SHOW. THE WIND AND EVENING CLOUDS SHOULD HELP HOLD TEMPS
UP A BIT... AND WILL HAVE LOWS OF 32-40.

FOR TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT A FAIRLY QUIET BUT
CHILLY PERIOD AS CANADIAN HIGH PRESSURE DROPS FROM THE PLAINS AND
ACROSS THE LOWER MISS VALLEY TO THE SOUTHEAST WITH A MEAN MID LEVEL
TROUGH PARKED OVER EASTERN NOAM. SURFACE TROUGHING HOLDS OVER THE
PIEDMONT TUESDAY WITH 30 KT WESTERLY WINDS NEAR THE TOP OF THE MIXED
LAYER AT 850 MB... WHICH WILL LIKELY MEAN ANOTHER DAY OF BREEZY
CONDITIONS TUESDAY. A MID LEVEL VORTICITY MAXIMUM IS PROJECTED TO
SWING THROUGH THE TROUGH BASE ACROSS THE CAROLINAS LATE TUESDAY.
WITH WHAT MOISTURE THERE IS CONFINED BELOW THE SUBSIDENCE INVERSION
AROUND 1.5 KM... THIS SHOULD HAVE NO REAL IMPACT OTHER THAN A PERIOD
OF BROKEN FLAT CUMULUS IN THE AFTERNOON GIVEN THE NEARLY DRY
ADIABATIC LOW LEVEL LAPSE RATE. 850 MB WINDS SHIFT TO NORTHWEST
BEHIND THIS WAVE RESULTING IN LOW LEVEL DRYING AS THE SURFACE HIGH
CENTER APPROACHES... ALTHOUGH THE FAST WESTERLY MID-UPPER FLOW AND
VERTICAL THERMAL PROFILE SUGGEST THAT OROGRAPHICALLY ENHANCED MID
AND HIGH CLOUDINESS IS LIKELY WEDNESDAY THROUGH WEDNESDAY NIGHT. LOW
LEVEL THICKNESSES ARE JUST UNDER NORMAL TUESDAY INTO WEDNESDAY THEN
RECOVER A BIT WEDNESDAY NIGHT AS THE 850 MB WARM FRONT TREKS BACK
NORTHWARD. EXPECT HIGHS IN THE MID 40S TO LOWER 50S BOTH DAYS WITH
NIGHTTIME LOWS IN THE MID 20S TO AROUND 30. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 150 AM MONDAY...

THE LONG TERM PERIOD WILL BEGIN WITH HIGH PRESSURE IN PLACE ACROSS
CENTRAL NORTH CAROLINA...RESULTING IN MOSTLY CLEAR SKIES AND DRY
CONDITIONS. THE NEXT STORM SYSTEM WILL BEGIN TO TAKE SHAPE BY MID
WEEK...WITH AN UPPER TROUGH OVER THE SOUTHWEST US PROGGED TO TRACK
EASTWARD BY THE END OF NEXT WEEK. AS THE HIGH PRESSURE SHIFTS
OFFSHORE...MID/HIGH LEVEL CLOUDS WILL BE ON THE INCREASE THURSDAY
AHEAD OF THIS SYSTEM. MODELS PROG A BACKDOOR COLD FRONT TO MOVE
THROUGH NORTH CAROLINA THURSDAY NIGHT. A SURFACE LOW IS THEN PROGGED
TO DEVELOP ALONG THE FRONT AS THE MID LEVEL WAVE APPROACHES FROM THE
WEST. MODELS STILL DIFFER WITH RESPECT TO TIMING...HOWEVER AS THE
SYSTEM APPROACHES...OVERRUNNING CONDITIONS ARE EXPECTED TO DEVELOP
BY LATE THURSDAY/EARLY FRIDAY. THEREFORE...PRECIP CHANCES WILL BEGIN
TO INCREASE OVERNIGHT ON THURSDAY...WITH THE BEST CHANCES FOR PRECIP
LOOKING TO BE FRIDAY INTO EARLY SATURDAY AS THE SURFACE LOW TRACKS
SOUTHEAST OF THE REGION. IT SHOULD BE NOTED THAT MODELS CONTINUE TO
SUFFER FROM RUN TO RUN INCONSISTENCIES REGARDING THE LOW AND MID
LEVEL THERMAL PROFILE. MOSTLY SNOW WAS INDICATED ON THE 00Z/24
GFS...WHILE THE 06Z/24 GFS HAD TRENDED WARMER AND SHOWED POSSIBLE
MIXED PRECIP. HOWEVER THE MOST RECENT RUNS (12Z/24 GFS AND 00Z/25
GFS) ARE SHOWING A COLDER PROFILE ONCE AGAIN WITH MOSTLY SNOW ACROSS
THE NORTHERN CWA AND MIXED PRECIP ACROSS THE SOUTH. FOR NOW...HAVE
DECIDED TO KEEP ALL PRECIP LIQUID WITH TEMPS HOLDING JUST ABOVE
FREEZING DUE TO THE MODEL INCONSISTENCIES. HOWEVER...RESIDENTS
SHOULD MONITOR THE FORECAST CLOSELY AS THE WEEK GOES ON. A WARMING
TREND WILL OCCUR FOR THE FIRST PART OF THE PERIOD...WITH ABOVE
NORMAL TEMPS EXPECTED BY THURSDAY. WITH CONSIDERABLE CLOUDS
RETURNING TO THE AREA AND COLDER AIR MOVING IN BEHIND THE COLD FRONT
BY LATE WEEK...AM EXPECTING TEMPERATURES TO SLOWLY TREND TOWARDS
BELOW NORMAL VALUES BY THE WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 1230 AM MONDAY...

A COLD FRONT ASSOCIATED WITH A DEEP AREA OF LOW PRESSURE OVER THE
GREAT LAKES WILL CROSS CENTRAL BETWEEN 09-14Z. AHEAD OF THE FRONT
EXPECT MVFR/IFR CEILINGS WITH BANDS OF SHOWERS AND ISOLATED
THUNDERSTORMS. IN ADDITION...STRONG SLY WINDS WILL OCCUR AHEAD OF
THE FRONT WITH SUSTAINED WINDS 15-20 KNOTS AND GUSTS 30-35 KTS
COMMON. WINDS AT 2000FT ARE MUCH STRONGER WITH SPEEDS 50-60KTS.
EXPECT CONDITIONS TO RAPIDLY IMPROVE WEST-TO-EAST...BEGINNING AFTER
09Z INT EH WESTERN PIEDMONT...AROUND 12Z IN THE RDU AND FAYETTEVILLE
AREAS...AND BY 15Z AROUND RWI. ANTICIPATE BREEZY WEST-SW SURFACE
WINDS BEHIND THE FRONT LATE MONDAY MORNING AND AFTERNOON...WITH
SUSTAINED WINDS OF 15-20 KNOTS AND GUSTS UP TO 30 KNOTS.

MONDAY NIGHT THROUGH FRIDAY:
EXPECT VFR CONDITIONS MON AFT/EVE THROUGH THU AS HIGH PRESSURE
BUILDS INTO THE CAROLINAS FROM THE WEST. ADVERSE AVIATION CONDITIONS
WILL BE POSSIBLE ONCE AGAIN THU NIGHT THROUGH FRI NIGHT IN ASSOC/W
WITH THE NEXT STORM SYSTEM EXPECTED TO AFFECT THE AREA.

&&

.HYDROLOGY...
THE EXPECTED WIDESPREAD 1.5 TO 2.5 INCHES OF RAINFALL IN 6 TO 9
HOURS WILL CREATE A THREAT OF RIVER FLOODING... AND URBAN AND SMALL
STREAM FLASH FLOODING. THIS INCLUDES THE ROCKY RIVER... THE YADKIN
RIVER... THE HAW RIVER... AND THE NEUSE RIVER.

URBAN CREEKS THAT MAY FLOOD INCLUDE THE BUFFALO CREEK REGION OF
GREENSBORO... CRABTREE CREEK IN RALEIGH... AND CROSS CREEK IN
FAYETTEVILLE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

WIND ADVISORY UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT/VINCENT
SHORT TERM...HARTFIELD
LONG TERM...KRR
AVIATION...WSS/VINCENT
HYDROLOGY...BLS/RE/RLH
Hazardous weather outlook, Jan 24, 11:37 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EST SUN JAN 24 2010

NCZ007>010-021>026-038>042-073>077-083>086-088-089-260445-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1137 PM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY...
...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH 9 AM MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ011-027-028-043-078-260445-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-
1137 PM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH 9 AM MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Jan 25, 12:55 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      3 NW PFAFFTOWN          36.18N 80.34W
01/25/2010                   FORSYTH            NC   LAW ENFORCEMENT

            REPORT OF A SMALL MUDSLIDE IN BATHANIA. BATHANIA ROAD
            BLOCKED NEAR THE INTERSECTION OF MAIN STREET.

&&

SMITH
Local storm report, Jan 25, 1:21 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     NON-TSTM WND DMG 3 WSW CREEDMOOR         36.11N 78.73W
01/25/2010                   GRANVILLE          NC   TRAINED SPOTTER

            TREE DOWN IN ROADWAY AT E LYON STATION RD AND GREEN
            RD...WEST OF CREEDMOOR.

&&

SMITH
Local storm report, Jan 25, 1:25 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     NON-TSTM WND DMG 5 ESE CHAPEL HILL       35.89N 78.96W
01/25/2010                   DURHAM             NC   AMATEUR RADIO

            TREE DOWN AT STAGE COACH RD AND NC-751.

&&

SMITH
Local storm report, Jan 25, 1:50 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
150 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     FLASH FLOOD      3 S ALBEMARLE           35.32N 80.19W
01/25/2010                   STANLY             NC   COUNTY OFFICIAL

            FLOODING REPORTED AT INTERSECTION OF UNION GROVE ROAD AND
            NC ROUTE 138.

&&

MLM
Special weather statement, Jan 25, 2:04 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
204 AM EST MON JAN 25 2010

NCZ075-083>086-250800-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
204 AM EST MON JAN 25 2010

...LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH THE SOUTHERN
PIEDMONT TOWARD THE SANDHILLS...

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL
MOVE NORTHEAST AT 50 MPH ACROSS SOUTHEAST ANSON... RICHMOND...
MOORE... HOKE... AND SCOTLAND COUNTIES THROUGH 300 AM. GUSTY WINDS
TO 40 OR 45 MPH WILL OCCUR ALONG WITH VERY HEAVY RAINFALL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT
OBJECTS.

BADGETT
Local storm report, Jan 25, 2:09 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     FLASH FLOOD      GREENSBORO              36.08N 79.83W
01/25/2010                   GUILFORD           NC   LAW ENFORCEMENT

            FLASH FLOODING ON HWY 150 AND BROAD RIDGE ROAD

&&

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:35 PM ESTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more10 hr
Jan 24, 11:06 PM ESTFlash Flood WarningRAHDavidson, Forsyth4 hr
Jan 24, 11:37 PM ESTFlash Flood WarningRAHGuilford, Randolph6 hr
Jan 25, 12:41 AM ESTFlash Flood WarningRAHMontgomery, Stanly2 hr
Jan 25, 1:17 AM ESTSevere Thunderstorm WarningRAHStanly43 min
Jan 25, 1:28 AM ESTFlash Flood WarningRAHAnson, Moore, Richmond3 hr
Jan 25, 1:48 AM ESTFlash Flood WarningRAHAlamance, Chatham, Lee4 hr
Jan 25, 1:53 AM ESTFlash Flood WarningRAHDurham, Orange, Person, Wake4 hr
Jan 25, 2:30 AM ESTFlash Flood WarningRAHGranville, Vance3 hr
Jan 25, 3:32 AM ESTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson, Wayne4 hr
Jan 25, 3:45 AM ESTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake45 min
Jan 25, 4:05 AM ESTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson3 hr
Jan 25, 4:49 AM ESTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wayne, Wilson56 min
Jan 25, 5:04 AM ESTRiver Flood WarningRAHDavidson48 hr
Jan 25, 5:32 AM ESTAreal Flood AdvisoryRAHGuilford, Randolph3 hr
Jan 25, 6:33 AM ESTRiver Flood WarningRAHAnson, Stanly22 hr
Jan 25, 8:35 AM ESTAreal Flood AdvisoryRAHGuilford3 hr
Jan 25, 11:16 AM ESTRiver Flood WarningRAHChatham19 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.